Alert archive / Kentucky / Wind Advisories in 2024

Wind Advisory 9, NWS Paducah, KY

December 31, 202422 counties in Kentucky; 19 counties in Illinois; 8 counties in Missouri

NWS Paducah, KY issued this wind advisory at Dec 31, 2024, 1:48 AM CST for 22 counties in Kentucky; 19 counties in Illinois; 8 counties in Missouri. It took effect at Dec 31, 2024, 8:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 31, 2024, 1:48 AM CST (07:48 UTC)
In effect from
Dec 31, 2024, 8:00 AM CST
Expired
Dec 31, 2024, 5:00 PM CST
In force
9 hr
Issued by
NWS Paducah, KY
All 49 counties

Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Scott County, MO, Stoddard County, MO

The radar

The Paducah radar (KPAH), 37 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.8 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2024-12-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2024-12-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 256 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2080 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
256 m²/s²
0-3 km storm-relative helicity
379 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Dec 30, 11:00 PM CST, 2 hours 48 minutes earlier. Its key messages:

  • A slight chance of thunder is forecast with increasing shower chances tonight.
  • Seasonably colder temperatures are forecast for the back half of the week and through the weekend.
  • Our next big chance of precipitation comes in by late weekend. It is too early to tell how much will be rain versus snow or ice, but it's something to watch closely for now.
Area forecast discussion, Dec 30, 11:00 PM CST, 2 hours 48 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Paducah KY
1100 PM CST Mon Dec 30 2024

.KEY MESSAGES...

- A slight chance of thunder is forecast with increasing shower
  chances tonight.

- Seasonably colder temperatures are forecast for the back half
  of the week and through the weekend.

- Our next big chance of precipitation comes in by late weekend.
  It is too early to tell how much will be rain versus snow or
  ice, but it's something to watch closely for now.

&&

.DISCUSSION...
Issued at 1255 PM CST Mon Dec 30 2024

Low pressure will take shape and track across MO/IL into IN
tonight. The models are showing upwards to a couple hundred
Joules of MUCAPE available in the lower 1 KM, so we've included
a slight chance mention for about a 6 hour best chance window
overnight. Showers may linger into/thru the day tmrw even with
the wave's quick passage, as the pcpn shield is drug across the
FA behind the departing wave. We trend colder after this
system's passage and that cold air more or less sticks around
into the weekend.

Another passing wave, this one weaker with little to no surface
reflection, may produce some light pcpn mainly across the I-64
corridor upon its passage Thursday night. Its largely moisture
starved so little more than a dusting is anticipated with its
passage.

A bigger system is coming into the forecast picture for the late
weekend into early next week. It spreads pcpn chances across the
entirety of the FA and much will depend upon the track of the
low(s) as the temperatures here at that time will be much
colder. Snow/ice chances exist and this one is not moisture
starved, so we'll have to keep an eye on it as it evolves for
its headline/accumulation potential. For now, it's a little too
far out in time to get too specific on p-type duration or
resultant amounts. But after its passage, it'll offer another
reinforcing cold blast that keeps the arctic cold here running
into/thru next week.

&&

.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1100 PM CST Mon Dec 30 2024

Showers and a thunderstorm or two are developing across parts of
southern Illinois and adjacent areas of Kentucky and Missouri.
Ceilings have stayed a little higher than expected this evening
and that may persist for another few hours before the low
pressure system gets closer likely bringing low MVFR cigs with
it. Wind will be a factor behind the low/cold front with
westerly gusts 25-30kt possible Tuesday. Low MVFR ceilings are
forecast much of the day and may be stubborn to clear behind the
front.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.

&&

DISCUSSION...
AVIATION...JGG
Hazardous weather outlook, Dec 30, 9:07 AM CST, 16 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
907 AM CST Mon Dec 30 2024

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-311100-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
907 AM CST Mon Dec 30 2024 /1007 AM EST Mon Dec 30 2024/

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A potential winter storm system may affect the region beginning
Sunday into Sunday night. Accumulating snow or ice and associated
travel impacts cannot be ruled out. Stay tuned for updates to the
forecast over the next few days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Wind Advisories in Kentucky, 2024Wind Advisories in Illinois, 2024Wind Advisories in Missouri, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.